Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AcneNinja

Minocycline Dilemma - I Give Up.

Recommended Posts

I'm 31 years old, been battling acne since 15. What has worked for me over the years was retin-a red tube, klaron lotion, and minocycline. I was pretty much clear or just a had pimple or two now and then. Over the course of time though since I used minocycline for so long probably from 21-30 i developed dark brownish/purple marks on my leg from the mino, it's not that bad nor that big but u can see it and it looks like a bruise or like dirt on your leg. It doesn't really bother me that much since it's on the leg and can be covered with pants. I stopped taking mino around Sept 2006 from the advice of my derm and strangely enough she put me on doxy and my reaction to it wasn't good i had upset stomach so i went the vitamin route instead which hasn't helped the cause. It is now March of 2007 and I haven't used any tetracyclines since October but my skin still breaks out. I'm confused now as to what to do, after reading the faq and doing research on antibiotics it says you shouldn't take antibiotics too long as your body develops a resistance and it won't work anymore or something but when i was on mino my skin was at it's best minus the discoloration on my leg. So what's a ninja to do? should I just give up and go back to taking mino and have a nice looking face but a discolored patches of skin leg or just suffer and deal with the acne and oily skin? The way I see it, there is no cure for acne, only hope and if your prone to oily skin you will get acne no matter what. It's just a matter of how bad or big the acne will get from oily skin. So that's it, that's my story, if anybody has experience or similar situation I'd love 2 hear it but truthfully speaking I give up, for now I can deal with patches of discoloration on leg just to have a clear complexion, just don't know what to do about the mino use of time, seriously that was the only thing that really controlled my skin problem.

Share this post


Link to post
Share on other sites

yeah if you are 31 and battling oily skin it is pretty unlikely things will imporve without some sort of treatment, you could jump bk on mino, seems lots of ppl have had good long term benefits form it but the things on yr leg might become a problem of their own. go for accutane, it reduces the amount of oil and improves most ppls acne drastically. there have been lots of older people on here tkaing that route and have had great results with it. talk to platinum, she was on doxy for a few years then switched to accutane and has had fab results.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×